This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been dealing with my diagnosis of acute intermittent porphyria for 8 yrs. I have bad spells of depression and my doctors have wanted to put me on antidepressants before but I didn't want to take anything. Now they are really pushing to put me on prozac. I wish they would treat the porphyria instead of another one of my symptoms with drugs. Is it safe to take prozac with AIP? And are there any other treatment options for AIP? I currently receive weekly infusions of panhematin. I have a very severe case of AIP and without the weekly infusions I would have frequent attacks. I have heard of a partial liver transplant as being effective...
As you know porphyria is a relatively rare medical problem, and only a specialist can answer your questions, not a general psychiatrist like me , or even a general internist. You must talk to your doctors about this, and if you are afraid of side effects, ask them directly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.